Blood Pressure spiking?
December 30, 2014 at 7:46 am
I find myself waking in the middle of the night to find my cheeks bright red ..I check my BP (per my dr., instructions) and unlike most..it spikes extremely high..201/100! Once I get up, it goes down. It does this about 5 nights a week. I end up having to sleep somewhat sitting up to make sure it stays down. Does anyone else experience this? Also looking for resources to assist with the Medicare co-pay for IVIG treatments if anyone has any information on this I would be very grateful. Prayers of healing for everyone here!
December 30, 2014 at 11:41 am
I doubt hypertension has anything to do with CIDP. I had it before CIDP and I have it after.
December 30, 2014 at 3:06 pm
My BP fluctuates too. I had high BP before CIDP (runs in my family) and was on meds for that for many years. My BP only fluctuated a little prior to CIDP, after CIDP I found a much greater range of fluctuations, especially between sitting and lying in bed (I can’t stand due to CIDP so I don’t know what that would be like).
My GBS/CIDP gave me the gift of A-Fib and I was on blood thinners until my internal system recovered from A-Fib (about 9 months). During my A-Fib period, my BP fluctuated even more, making me dizzy at times when the diastolic dropped under 60.
GBS/CIDP has been known to weaken heart muscles by causing some Myelin/nerve damage in the area surrounding the heart. A-Fib can be responsible for wide BP fluctuations. What readings are you getting for pulse? I’m normally 55 to 65, but during my A-Fib period it topped 130 at times. An EKG can usually diagnose A-Fib quickly without the need to use more aggressive diagnostics. You might want to have your doctor rule this out.
As of now my Anemia is partly responsible for my fluctuating BP. After I eat, the red blood cells concentrate around the stomach for digestion purposes. If you don’t have enough RBC’s and your body tries to distribute more to other organs (like the brain), BP drops. This happens to me several times per week. I have taken full BP readings before eating and again about an hour after and this is how I have confirmed my situation.
A simple blood test can rule-in/out RBC or WBC abnormalities that may be involved with fluctuating BP readings.
Let us know when you find the cause of your BP fluctuations. Several of us here could benefit from your findings. I hope you get it under control and feel better soon.
December 30, 2014 at 7:01 pm
Medicare copays are a function of the insurance you have. Copays can be minimized if you qualify for Medicaid (Medical in California). This requires income levels to be in the “poverty” range and that range varies by State.
The next lowest copays would result from a Medicare supplement/medigap plan (I’m on the “N” version) where the IVIg can be billed under part B medical. Billing under part D prescription drugs will have higher costs and higher copays. Medicare Advantage plans such as PPO’s and HMO’s have lower copays than standard Medicare, but copays will vary by insurance carrier.
Medicare options are described here:
Medicaid options are covered here:
January 8, 2015 at 11:47 am
Thank you all for your responses. It seems that my BP spikes might be related to Lyrica. I have now noticed that when I take it at night..it seems I wake with the red cheeks and bp spikes.
February 11, 2015 at 12:47 pm
I was recently hospitalized with extremely high blood pressure. It was caused by the IVIG I received which caused my liver function tests to increase which caused the high blood pressure. I also suffered a small stroke as a result. I am going off of IVIG earlier than was planned because of this incident.
You must be logged in to reply to this topic.